MAUDE Adverse Event Report: SOMATEX MEDICAL TECHNOLOGIES GMBH TUMARK Q

SOMATEX MEDICAL TECHNOLOGIES GMBH TUMARK Q
Model Number 271500
Health Effect - Clinical Codes Itching Sensation (1943); Pain (1994); Burning Sensation (2146)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Up to today, it is not proven that the clip marker leaded to this incident.The patient initially went to the clinic because of an inflammation on the breast.At this time, the clip marker was not implanted at all.Also, the other later developed symptoms could be caused by her breast cancer disease.Furthermore, a nickel allergy is not diagnosed, yet.In case that the symptoms are caused by a nickel allergy, the physician would have had applied the clip marker, ignoring the contraindications of the product.Before implanting the clip marker the patient was not asked, whether she has any allergies to nickel.In the instruction for use it is stated that the clip marker consists of nickel-titanium.The section "contraindications" contains, that "the use of the tumark® q is contraindicated in patients who suffer from a severe nickel allergy.".
 
Event or Problem Description
The following information has been sent by (b)(6) to somatex medical technologies (b)(4): patient (female, (b)(6)) came (b)(6) 2020 to the clinic for tumors ( zagreb) because of inflammation on the breast.After examination with ultrasound and mammography, patient was recommended biopsy.During biopsy, markation was left in the breast without patient knowledge using tumark q.Patient was not asked if she had any allergies to ni (nitiol).Tumark q, length 12 cm, diameter 18g, ref 271500, lot 18132 was used on the patient.(b)(6) 2020 patient reports to the same clinic to pick up test results and complained to the doctor about itching and stinging feeling in the breast.Doctor assures her that it is a normal feeling because of carcinom.After sending home, patient does not feel well and takes analgetics and that afternoon due to unbearable pain and stinging reports to the emergency unit in clinic for tumors (zagreb) where she was sent away.In emergency unit in another hospital she is treated with antibiotics and again sent home.On (b)(6) 2020 patient is examined with ultrasound and color doppler in private clinic.Markation and q tip are displaced and disintegrated and on the breasts are visible bruises.There is also a danger of ni poisoning and migration of tumark markation.Patient is in life threatening situation and endures great pain.

Brand Name
TUMARK Q
Common Device Name
TUMARK Q
Manufacturer (Section D)
SOMATEX MEDICAL TECHNOLOGIES GMBH
hohenzollerndamm 150/151
berlin, 14199
GM  14199
MDR Report Key10122071
Report Number1000408433-2020-00001
Device Sequence Number16759722
Product Code NEU
UDI-Device Identifier04250195603081
UDI-Public04250195603081
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2020
Report Date (Section F) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number271500
Device Catalogue Number271500
Device Lot Number18132
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/14/2020
Device Age4 MO
Date Report to Manufacturer05/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;